Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 90, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 12, 2016, 5:58 PM EDT for Forsyth County, North Carolina. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2016, 5:58 PM EDT (21:58 UTC)
- Expired
- May 12, 2016, 6:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 5:58 PM EDT | HAIL 1.75 | 2 Ese Winston-Salem, NC | UP TO GOLF BALL SIZE HAIL NEAR WINSTON-SALEM STATE UNIVERSITY. TIME ESTIMATED BY RADAR. |
| May 12, 6:00 PM EDT | HAIL 0.88 | Winston-Salem, NC | SPOTTER NEAR DOWNTOWN WINSTON SALEM REPORTED NICKEL SIZE HAIL AT 6 PM EDT. |
| May 12, 6:08 PM EDT | TSTM WND DMG | 2 E Winston-Salem, NC | NUMEROUS TREES AND POWER LINES DOWN ON THE EAST SIDE OF WINSTON-SALEM. TIME APPROXIMATE, ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612
WUUS52 KRAH 122158
SVRRAH
NCC067-122245-
/O.NEW.KRAH.SV.W.0090.160512T2158Z-160512T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 645 PM EDT
* AT 556 PM EDT...DOPPLER RADAR INDICARED A SEVERE THUNDERSTORM
DEVELOPING JUST SOUTH OF INTERSTATE 40 NEAR WINSTON-SALEM...MOVING
NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...CLEMMONS...BERMUDA RUN...LEWISVILLE...
WALKERTOWN...RURAL HALL...BELEWS CREEK...DONNAHA AND BELEWS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3626 8043 3626 8004 3601 8004 3603 8014
3603 8021 3600 8022 3600 8032 3599 8033
3599 8042 3600 8041 3604 8045
TIME...MOT...LOC 2156Z 199DEG 11KT 3605 8026
HAIL...1.00IN
WIND...60MPH
$$
VINCENT3 follow-up statements
498
WWUS52 KRAH 122216
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT THU MAY 12 2016
NCC067-122245-
/O.CON.KRAH.SV.W.0090.000000T0000Z-160512T2245Z/
FORSYTH NC-
616 PM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR FORSYTH COUNTY...
AT 613 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED ALONG INTERSTATE
40 FROM KERNERSVILLE WEST TO WINSTON-SALEM...MOVING NORTH AT 15 TO
20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR HAIL DAMAGE TO VEHICLES POSSIBLE. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...WALKERTOWN...RURAL HALL...BELEWS LAKE...
BELEWS CREEK...SEDGE GARDEN...STANLEYVILLE AND PFAFFTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3626 8029 3626 8004 3601 8004 3603 8014
3603 8021 3600 8022 3600 8032 3599 8033
3599 8036 3614 8032
TIME...MOT...LOC 2213Z 202DEG 18KT 3612 8019
HAIL...1.00IN
WIND...60MPH
$$
VINCENT814
WWUS52 KRAH 122224
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT THU MAY 12 2016
NCC067-122245-
/O.CON.KRAH.SV.W.0090.000000T0000Z-160512T2245Z/
FORSYTH NC-
624 PM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN FORSYTH COUNTY...
AT 623 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KERNERSVILLE...OR 7 MILES NORTHEAST OF WINSTON-SALEM...MOVING
NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...WALKERTOWN...BELEWS LAKE...BELEWS CREEK
AND SEDGE GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3626 8021 3626 8004 3603 8004 3604 8013
3604 8019 3605 8021 3604 8023 3605 8026
3610 8025 3617 8023
TIME...MOT...LOC 2223Z 205DEG 15KT 3616 8016
HAIL...0.88IN
WIND...60MPH
$$
VINCENT731
WWUS52 KRAH 122240
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT THU MAY 12 2016
NCC067-122249-
/O.EXP.KRAH.SV.W.0090.000000T0000Z-160512T2245Z/
FORSYTH NC-
640 PM EDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FORSYTH COUNTY WILL
EXPIRE AT 645 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED NORTH
OF FORSYTH COUNTY...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE
AT 645 PM.
LAT...LON 3626 8021 3626 8004 3603 8004 3604 8013
3604 8019 3605 8021 3604 8023 3605 8026
3610 8025 3617 8023
TIME...MOT...LOC 2237Z 199DEG 11KT 3616 8016
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:20 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 12, 3:20 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 320 PM EDT Thu May 12 2016 .SYNOPSIS... A stationary front draped across south-central NC early this afternoon will retreat north into southern VA by this evening. A cold front will approach from the west, then cross the Mid Atlantic region on Friday, followed by a secondary cold front on Saturday, and cooler high pressure on Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 250 PM Thursday... Strong destabilization has occurred on the southern and western sides of the retreating stratus/front given dewpoints in the mid/upper 60s and ample low-level moisture in general (925mb dewpoints > 15C),and MLCAPE is as high as 2000 J/KG from the southern Piedmont to southern Coastal Plain. Like yesterday, convergence near the front and differential heating appear to be the most evident triggers for convection, with some weak perturbations upstream over eastern TN possibly to have some influence later this afternoon. Weak ridging aloft will keep deep layer shear weaker than past days (only 20kt from 0-6km at KGSO this morning), though the front and/or perturbations aloft may locally enhance the shear to 25-30kt, supporting some loosely organized clusters of storms. Strong DCAPE up to 1000 J/KG will enhance the threat of downburst. Locally heavy rainfall may also be more of an issue today within these slower moving clusters. While convective coverage will wane after sunset, a the onset of 40- 60m height falls from the west and modest moisture transport, along with a few ripples in increasingly southwesterly flow aloft may support isolated showers overnight. The HRRR indicates an uptick in showers after 08z...mainly west of US 1. Otherwise, lows will be mild in the mid and upper 60s with a southerly wind. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 250 PM Thursday... The threat of showers will increase from west to east Friday morning as an upper trough, with 40-60m height falls, and the attendant cold front cross the area. widespread cloud cover and the early arrival of the front (into the western Piedmont by 12-15z), will favor the redevelopment of deeper convection further east over the eastern Piedmont and Coastal Plain Friday afternoon. Hi-res WRF guidance suggests limited shower activity on the front until it reaches US 1, but given the aforementioned heights falls, expect scattered showers will be possible, becoming more numerous Friday afternoon. The threat of severe weather will be limited to the Coastal Plain, where diurnal heating will have to offset weak mid-level lapse rates and only 30kt of mid-level flow. The cold front should push east of I-95 by mid-afternoon, ushering drier and more stable air for Friday evening. Likely POPs will trend quickly down to slight by 00Z, with refreshing overnight lows in the low/mid 50s under clearing skies. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 315 PM Thursday... Sat/Sat night: The deepest moisture will have been pushed well to our SE by Sat, along with the primary cold front, which should be largely washed out by this time. The secondary stronger cold front, driven by a strong wave swinging through the Great Lakes / OH Valley into the Northeast, will move into the southern Appalachians by midday Sat, and models shows this front dropping SE through the area during the late afternoon through late evening hours. PW does recover a bit ahead of this front but isn't nearly as high as on Fri, and any surface CAPE is expected to be just a few hundred J/kg confined to the Ern sections. Will keep an isolated pop at most over the Ern CWA Sat afternoon. Forecast thicknesses ahead of the secondary front are close to normal, supporting highs of 78-85 with generally mostly sunny skies and gusty winds in the afternoon, resulting from the increased MSLP gradient. Much cooler air rushes in behind the front Sat night, with thicknesses dropping to 40+ m below normal by Sun morning. Cool lows of 46-54. Sun through Wed: Fair, dry, and cool weather is expected Sun/Mon as the cold mid level vortex over southern Quebec and the St. Lawrence Valley keeps a fast and stable WNW mid level flow over NC, with high pressure passing overhead at the surface. Expect below normal temps with highs in the upper 60s to mid 70s and low humidities. Lows should be in the upper 40s to lower 50s Sun night, rising to the mid to upper 50s Mon night, as the surface high starts to shift off the mid-Atlantic coast. The development of a weak coastal front along the coastal Carolinas Mon night as well as the attempted push of the front back northward as a warm front will cause an increase in both moisture and temps as we begin to get back into the warm sector. The most recent ECMWF run has retreated from its previous solutions favoring a lingering cool stable pool over the Piedmont on Tue, and instead has moved closer to the GFS's more progressive warm front, although still slower. Will hold onto below normal temps in the northwest CWA while bringing the warm sector into the southeast CWA on Tue, yielding highs from 72 to 81. Once the front shifts to our north and northwest, it is expected to hold from the mid-Atlantic across the OH Valley into the lower Miss Valley Wed/Thu, keeping a warm moist and conditionally unstable air mass over NC. Will maintain a good chance of showers and storms through midweek, with temps near normal, as the slightly above normal thicknesses are moderated by considerable cloudiness. -gih && .AVIATION /18Z THURSDAY THROUGH tuesday/... As of 155 PM Thursday... A cold front draped west to east across southern NC will begin to lift northward this afternoon and evening, with scattered storms expected to develop along and south of the front. Meanwhile, stratus over the Piedmont and northern Coastal Plain is finally scattering from southwest to northeast. MVFR conditions at KRDU should become VFR by 19-20z, while MVFR holds on longer at KRWI. Storms will generally move east-northeast this afternoon, with many TAF sites having a decent chance of TSRA at least in the vicinity of the terminal. Tonight- most of the storms will die off after sunset and a light south wind will prevail. A few showers are possible after between roughly 09z and 13z from KINT to KRDU, while a cold front approaches from the west. More substantial showers and storms will be possible with the cold front, most likely after 15z from KRDU eastward. Outlook: The passage of the cold front Friday afternoon will usher in drier air and generally VFR conditions into early next week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...22 NEAR TERM...22 SHORT TERM...22 LONG TERM...Hartfield AVIATION...22
Hazardous weather outlook, May 12, 3:23 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 323 PM EDT THU MAY 12 2016 NCZ021>023-038>040-042-073>078-083>086-088-089-131930- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-JOHNSTON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 323 PM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS...A FEW POSSIBLY WITH DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER...ARE EXPECTED THIS AFTERNOON. SOME SLOW MOVING STORMS MAY CAUSE LOCALIZED MINOR FLOODING IN MAINLY URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-024>028-041-043-131930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-WAKE-WILSON- 323 PM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 12, 4:44 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT THU MAY 12 2016
NCZ038-039-073-074-122130-
RANDOLPH NC-DAVIDSON NC-STANLY NC-MONTGOMERY NC-
444 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
RANDOLPH...SOUTHEASTERN DAVIDSON...NORTHEASTERN STANLY AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 530 PM EDT...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BADIN LAKE...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BADIN LAKE...BADIN...DENTON...NEW LONDON...NEWSOM...MORROW MOUNTAIN STATE
PARK...PINEHAVEN MARINA...FISH TALES MARINA...ELDORADO AND WHIP-O-WILL
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
IF ON OR NEAR BADIN LAKE...GET OUT OF THE WATER IMMEDIATELY AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3551 8020 3551 8018 3552 8018 3552 8019
3556 8020 3564 8014 3566 8011 3555 7990
3533 8008 3538 8015 3546 8024
TIME...MOT...LOC 2043Z 204DEG 7KT 3544 8014
VINCENTSpecial weather statement, May 12, 4:55 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT THU MAY 12 2016
NCZ038-122145-
DAVIDSON NC-
455 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF DAVIDSON COUNTY
UNTIL 545 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SPENCER...OR NEAR SALISBURY...MOVING
NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...LEXINGTON...THOMASVILLE...LINWOOD...HIGH ROCK LAKE...HIGH
ROCK...GORDONTOWN...HIGH ROCK BOAT DOCK MARINA...ARCADIA AND HIGH ROCK
LAKE MARINA & CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE IMMEDIATELY. REMEMBER...LIGHTNING CAN STRIKE OUT
TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3585 8042 3585 8039 3588 8040 3589 8037
3598 8039 3600 8032 3600 8022 3603 8021
3603 8017 3601 8004 3563 8006 3566 8012
3555 8020 3561 8024 3568 8033 3572 8033
3572 8041 3575 8046 3577 8045 3578 8047
TIME...MOT...LOC 2054Z 218DEG 17KT 3571 8040
VINCENTSpecial weather statement, May 12, 5:15 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT THU MAY 12 2016
NCZ040-075-122200-
CHATHAM NC-MOORE NC-
515 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
CHATHAM AND NORTHWESTERN MOORE COUNTIES UNTIL 600 PM EDT...
AT 515 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF CARTHAGE...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...ROBBINS...HARPERS CROSSROADS...HIGHFALLS...GLENDON...EAGLE
SPRINGS AND SEVEN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3552 7960 3552 7955 3558 7955 3563 7951
3552 7934 3551 7935 3550 7934 3548 7936
3544 7934 3522 7956 3534 7972 3536 7973
TIME...MOT...LOC 2115Z 218DEG 20KT 3536 7960
KRDLocal storm report, May 12, 5:22 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 W NEW HOPE 35.56N 80.09W
05/12/2016 E1.00 INCH DAVIDSON NC PUBLIC
HAIL UP TO QUARTER SIZE.
&&
SCLocal storm report, May 12, 5:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 2 SSE ROBBINS 35.41N 79.58W
05/12/2016 E0.88 INCH MOORE NC PUBLIC
MOSTLY DIME, WITH SOME NICKEL SIZE HAIL.
&&
SCSpecial weather statement, May 12, 5:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT THU MAY 12 2016
NCZ021-038-122245-
DAVIDSON NC-FORSYTH NC-
543 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
DAVIDSON AND FORSYTH COUNTIES UNTIL 645 PM EDT...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF CLEMMONS...OR 10 MILES SOUTH
OF WINSTON-SALEM...MOVING NORTH AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE
WITH THIS STORM. ADDITIONAL STRONG STORMS DEVELOPING ALONG THE
YADKIN RIVER WILL AFFECT WESTERN AND CENTRAL FORSYTH COUNTY THROUGH
645 PM.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...THOMASVILLE...KERNERSVILLE...CLEMMONS...BERMUDA RUN...
HUNTSVILLE...LEWISVILLE...WALKERTOWN...RURAL HALL AND ARCADIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL CAN BE EXPECTED WITH STORMS IN FORSYTH COUNTY
OVER THE NEXT HOUR. MINOR FLOODING OF SMALL CREEKS AND STREAMS CAN
BE EXPECTED. A FLASH FLOOD WARNING MAY BE NEEDED IF SLOW
MOVING OR REPEATED STORMS AFFECT THE WINSTON SALEM AREA.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3625 8004
3583 8005 3584 8015 3590 8037 3596 8038
3599 8042 3601 8042 3603 8045 3606 8046
3604 8049 3608 8052
TIME...MOT...LOC 2140Z 194DEG 18KT 3596 8024
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:42 AM EDT | Special Weather Statement | RAH | Anson | 78 min |
| May 12, 4:55 AM EDT | Special Weather Statement | RAH | Montgomery | 65 min |
| May 12, 1:46 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland | 59 min |
| May 12, 1:55 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 50 min |
| May 12, 2:27 PM EDT | Special Weather Statement | RAH | Hoke | 48 min |
| May 12, 2:31 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke | 119 min |
| May 12, 2:41 PM EDT | Special Weather Statement | RAH | Scotland | 49 min |
| May 12, 2:54 PM EDT | Special Weather Statement | RAH | Cumberland | 51 min |
| May 12, 3:27 PM EDT | Special Weather Statement | RAH | Bladen | 48 min |
| May 12, 4:09 PM EDT | Special Weather Statement | RAH | Stanly | 51 min |
| May 12, 4:41 PM EDT | Special Weather Statement | RAH | Anson | 49 min |
| May 12, 4:44 PM EDT | Special Weather Statement | RAH | Montgomery | 46 min |
| May 12, 4:55 PM EDT | Special Weather Statement | RAH | Davidson | 50 min |
| May 12, 5:00 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 45 min |
| May 12, 5:15 PM EDT | Special Weather Statement | RAH | Moore | 45 min |
| May 12, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 51 min |
| May 12, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 34 min |
| May 12, 5:43 PM EDT | Special Weather Statement | RAH | Forsyth | 62 min |
| May 12, 6:08 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 2 hr |
| May 12, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 37 min |
| May 12, 6:44 PM EDT | Special Weather Statement | RAH | Davidson | 61 min |
| May 12, 6:46 PM EDT | Special Weather Statement | RAH | Lee | 29 min |
| May 12, 6:57 PM EDT | Special Weather Statement | RAH | Alamance | 33 min |
| May 12, 7:04 PM EDT | Special Weather Statement | RAH | Alamance | 26 min |
| May 12, 7:07 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 53 min |
| May 12, 7:18 PM EDT | Special Weather Statement | RAH | Wayne | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.